| Catalog Number |
151620407 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during the surgery, it was found that the insert could not be locked.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, "could not lock the insert.It was reported that during the surgery, it was found that the insert could not be locked (as the photo shows).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided".The product was not returned to j&j medtech orthopaedics, however photos were provided for review.Attachment ((b)(4)).The photos attached were reviewed, however, only one side of the device was shown on the photo evidence, and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.A manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs provided contained insufficient evidence of the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: could not lock the insert.It was reported that during the surgery, it was found that the insert could not be locked (as the photo shows).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed little scratches on the overall device surface, indicative of the device attempted to be implanted.Additionally, the locking tab was found slightly deformed, leaving an uneven space between the tab and the device design features.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off axis position during surgical process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ revision knee system fixed bearing surgical technique rev.D, on page 213, the next steps need to be follow for a proper implantation of the attune ps/cr insert with the revision fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed due to the post-manufacturing damage and since mating device was not returned for evaluation.However, the reported condition can be confirmed as a difficulty on the assemblance had most likely happened as a consequence of the observed damage.The overall complaint was confirmed as the observed condition of the attune cr fb insert sz 4 7mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.A manufacturing record evaluation was performed for the finished device m0836c lot number and no non-conformances or manufacturing irregularities were identified.